Hail, Sheridan
- When
- June 20, 1:41 PM MST
- Where
- Sheridan County, 31 mi SSW of Gordon
- Measured
- 4.25 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 42.383, -102.433
6 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Jun 20, 12:56 AM MST, 12 hours 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 256 AM CDT MON JUN 20 2005 .DISCUSSION... AT 07Z...TD/S WITHIN THE CWA UPPER 60S TO AROUND 70. SFC LOW REMAINS OVER C SD...WHERE IT HAS BEEN ANALYSED BY MSAS SINCE 20Z. WV SHOWS ONE UPPER LOW OFF THE N CA COAST AND ONE OVER NC. GFS/NAM CONTINUE TO KEEP CWA UNDER INFLUENCE OF UPPER RIDGE THROUGH 84 HRS. 00Z NAM NOT PICKING UP ON CONVECTION OVER CO...BUT HANDLING CONVECTION IN NE WY FAIRLY WELL. FORECAST THIS CYCLE INVOLVES FEW CHANGES...AS WARM AND MOSTLY DRY WX PATTERN EXPECTED TO CONTINUE. FOCUS FOR WX WILL BE ON N PERIFERY OF RIDGE. FOR TODAY...WAITING FOR STRATUS TO DEVELOP EARLY THIS MORNING...BUT ANTICIPATE IT NOT TO LAST AS LONG AS TODAY WITH LESS OF A EASTERLY COMPONENT TO THE WIND. BUFKIT SOUNDINGS NOT EVEN SUPPORTING STRATUS THIS AM SO WILL GO WITH PARTLY CLOUDY FORECAST. INCLUDED SCH T IN NW ZONES LATE AFTERNOON...AS DRYLINE BULGE BUILDS TO THE E INTO THE W PANHANDLE...ACCORDING TO NAM. GFS WOULD KEEP THIS FEATURE A BIT FURTHER W AS MODEL MAINTAINS MORE OF AN E COMPONENT TO THE FLOW IN THE BL. OVERNIGHT ELEVATED CONVETION LOOKS TO BE DEPENDENT OF SB DEVELOPMENT DURING THE LATE AFTERNOON/EVENING OVER THE NORTHCENTRAL. HIGH TEMPS WILL BE THE BIGGEST CHALLENGE...AND HAVE MARKED THEM UP TO MATCH FWC GUIDANCE...WHICH HAD A GOOD HANDLE ON YESTERDAYS TEMPS. FOR TUES...NAM DEVELOPS MCS IN ND OVERNIGHT...WHICH SENDS A BOUNDARY THROUGH THE CWA ON TUES. GFS/NAM INDICATING SLOW EROSION OF RIDGE 00Z WED AND BEYOND. 00Z GFS HINTS AT NEXT PATTERN CHANGE OCCURING LATE WEEK AS UPPER LOW APPROACHES S CA AND RIDGE SLIDES TO THE E. WOULD EXPECT THIS TO BE DELAYED...SO HAVE ONLY COOLED TEMPS SAT AND SUN. TSRA SHOULD OCCUR AS TRANSITION TAKES PLACE...TIMING THE ISSUE. AFTER CHANGE...SW FLOW ALOFT WITH INCREASED CHANCES FOR WX. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && JMC
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 333 PM CDT MON JUN 20 2005 NEZ004>010-022>029-035>038-056>059-069>071-094-211030- ARTHUR NE-BLAINE NE-BOYD NE-BROWN NE-CHASE NE-CUSTER NE-DEUEL NE- EASTERN CHERRY NE-FRONTIER NE-GARDEN NE-GARFIELD NE-GRANT NE- HAYES NE-HOLT NE-HOOKER NE-KEITH NE-KEYA PAHA NE-LINCOLN NE-LOGAN NE- LOUP NE-MCPHERSON NE-PERKINS NE-ROCK NE-SHERIDAN NE-THOMAS NE- WESTERN CHERRY NE-WHEELER NE- INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT... BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS... GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN... NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER... SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE 333 PM CDT MON JUN 20 2005 .DAY ONE...TONIGHT A BOUNDARY WORKING ACROSS THE NORTHERN AND CENTRAL SANDHILLS REGION WILL BE THE FOCUS FOR THUNDERSTORM DEVELOPMENT THIS EVENING. A FEW OF THESE STORMS MAY CONTAIN LARGE HAIL...DAMAGING WINDS AND VERY HEAVY RAINFALL AS THEY MOVE THROUGH THE SANDHILLS AND INTO SOUTHWEST NEBRASKA THROUGH THE EVENING. ADDITIONAL THUNDERSTORMS ARE EXPECTED TO MOVE OUT OF SOUTH DAKOTA INTO NORTHEAST PORTIONS OF THE OUTLOOK AREA...MAINLY EAST OF A BURWELL TO VALENTINE LINE THIS EVENING AND OVERNIGHT...WITH A FEW OF THESE STORMS ALSO CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE STRONG RIDGE OVER THE HIGH PLAINS WILL CONTINUE INTO THE WEEKEND WITH HIGH TEMPERATURES WELL ABOVE NORMAL...NEAR AND ABOVE 90 DEGREES. TUESDAY MORNING THUNDERSTORMS WILL BE EXITING NORTH CENTRAL NEBRASKA. BY TUESDAY EVENING ANOTHER WAVE WILL MOVE ACROSS THE OUTLOOK AREA...THUNDERSTORMS HAVE THE POTENTIAL TO REDEVELOP ACROSS PORTIONS OF WESTERN NEBRASKA THEN MOVE EAST INTO NORTH CENTRAL NEBRASKA OVERNIGHT. THERE IS A SLIGHT RISK FOR THESE THUNDERSTORMS TO REACH SEVERE LIMITS. THE PRIMARY THREAT WILL BE LARGE HAIL. AFTER TUESDAY...THE NEXT CHANCE FOR THUNDERSTORM DEVELOPMENT WILL BE LATE FRIDAY AS A COLD FRONT MOVES ACROSS THE OUTLOOK AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT AND TUESDAY NIGHT. 13
The North Platte radar (KLNX), 160 km away, was scanning. The volume nearest the first event began at 20:43 UTC.
6 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2005Every state in 2005This day in weather historyWarnings in Nebraska, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5453462, 5453463, 5453464, 5453465, 5453461, 5453466.